Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 721, NWS Norman, OK

July 6, 2019Hughes County, Seminole County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 6, 2019, 2:16 PM CDT for Hughes County, Seminole County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2019, 2:16 PM CDT (19:16 UTC)
Expired
Jul 6, 2019, 2:45 PM CDT
In force
29 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hughes County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 79 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 7.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

219 
WUUS54 KOUN 061916
SVROUN
OKC063-133-061945-
/O.NEW.KOUN.SV.W.0721.190706T1916Z-190706T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
216 PM CDT Sat Jul 6 2019

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Seminole County in east central Oklahoma...
  Northwestern Hughes County in southeastern Oklahoma...

* Until 245 PM CDT.

* At 216 PM CDT, a severe thunderstorm was located 6 miles south of
  Wewoka, moving northeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Holdenville, Wewoka, Horntown, Yeager and Spaulding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3494 9651 3508 9665 3528 9645 3507 9624
TIME...MOT...LOC 1916Z 229DEG 10KT 3506 9652 

HAIL...1.00IN
WIND...60MPH
 
$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:13 PM CDT, 3 minutes earlier.

Area forecast discussion, Jul 6, 2:13 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
213 PM CDT Sat Jul 6 2019

.DISCUSSION...
Scattered showers and thunderstorms are expected to diminish this
evening, but low chances will remain in the extremely humid and
unstable airmass. Sunday could be similar to today with isolated
or scattered storms again. Weak southwesterly flow to the west
and north of Oklahoma will have a weak short-wave trough pass
through it Sunday night. This will probably help generate storms
to the east of the CO Rockies into western KS Sunday evening. A
resultant MCS may traverse part of northern Oklahoma early Monday,
bringing a risk of heavy rainfall there. Beyond that, next week
will trend toward very hot and excessively humid at least until
Thursday underneath a building upper ridge. Heat index could reach
advisory criteria Tuesday and Wednesday. Rain chances will be
slim all of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  92  74  95 /  20  20  20  20
Hobart OK         72  96  74  97 /  20  20  20  20
Wichita Falls TX  74  97  76  98 /  20  10  10  20
Gage OK           68  90  69  91 /  20  20  40  10
Ponca City OK     73  89  73  92 /  30  30  40  20
Durant OK         74  95  74  96 /  30  20   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

09/30
Hazardous weather outlook, Jul 6, 12:00 PM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1200 PM CDT Sat Jul 6 2019

OKZ004>048-050>052-TXZ083>090-071000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1200 PM CDT Sat Jul 6 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a marginal risk for severe thunderstorms this afternoon and
evening from the southern third of Oklahoma to south of the Red
River. Scattered thunderstorms are expected, and a few may produce
damaging wind gusts. Excessive rainfall is possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
There is a chance for thunderstorms Sunday and Monday. Excessive
rainfall is possible in northern Oklahoma.

.Heat...
Afternoon temperatures will increase next week, especially on
Tuesday and Wednesday when heat index values will range to 105.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 6, 1:10 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
110 PM CDT Sat Jul 6 2019

OKZ031-042-061845-
Pontotoc OK-Seminole OK-
110 PM CDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Pontotoc and
southwestern Seminole Counties Until 145 PM CDT...

AT 105 PM CDT, a strong thunderstorm was located near Byng, moving
northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3471 9680 3484 9686 3497 9666 3478 9655
TIME...MOT...LOC 1805Z 237DEG 7KT 3483 9671

30
Special weather statement, Jul 6, 1:43 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
143 PM CDT Sat Jul 6 2019

OKZ045-TXZ090-061915-
Jefferson OK-Clay TX-
143 PM CDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Jefferson and
northeastern Clay Counties Until 215 PM CDT...

AT 140 PM CDT, a strong thunderstorm was located 6 miles west of
Sugden, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3394 9809 3409 9821 3412 9818 3411 9817
      3413 9815 3415 9814 3426 9801 3403 9783
TIME...MOT...LOC 1840Z 237DEG 7KT 3406 9808

30
Special weather statement, Jul 6, 1:48 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
148 PM CDT Sat Jul 6 2019

OKZ031-032-042-061915-
Pontotoc OK-Hughes OK-Seminole OK-
148 PM CDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Pontotoc...southwestern
Hughes and southeastern Seminole Counties Until 215 PM CDT...

AT 144 PM CDT, strong thunderstorms were along a line extending from
near Sasakwa to 5 miles south of Francis to 4 miles northwest of
Fittstown, moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3486 9640 3470 9645 3455 9680 3476 9679
      3504 9667 3503 9639
TIME...MOT...LOC 1844Z 243DEG 17KT 3496 9656 3480 9657 3464 9670

30
Special weather statement, Jul 6, 1:52 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
152 PM CDT Sat Jul 6 2019

OKZ028-040-061930-
Garvin OK-McClain OK-
152 PM CDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Garvin and
southeastern McClain Counties Until 230 PM CDT...

AT 148 PM CDT, a strong thunderstorm was located near Pauls Valley,
moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3463 9724 3476 9728 3490 9699 3467 9695
TIME...MOT...LOC 1848Z 243DEG 17KT 3472 9716

30
Special weather statement, Jul 6, 2:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
208 PM CDT Sat Jul 6 2019

OKZ050-061945-
Love OK-
208 PM CDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR Love County Until 245 PM CDT...

AT 205 PM CDT, a strong thunderstorm was located near Burneyville,
moving northeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3376 9719 3382 9721 3385 9717 3392 9721
      3386 9726 3389 9731 3385 9733 3388 9733
      3382 9738 3384 9746 3388 9745 3407 9726
      3406 9698 3384 9704 3385 9709 3382 9705
      3380 9709 3372 9711
TIME...MOT...LOC 1905Z 242DEG 17KT 3393 9724

30
Special weather statement, Jul 6, 2:10 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
210 PM CDT Sat Jul 6 2019

OKZ031-032-061945-
Hughes OK-Seminole OK-
210 PM CDT Sat Jul 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR west central Hughes and
southeastern Seminole Counties Until 245 PM CDT...

AT 205 PM CDT, a strong thunderstorm was located 5 miles north of
Sasakwa, moving northeast at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3500 9625 3491 9656 3492 9658 3507 9666
      3523 9642
TIME...MOT...LOC 1905Z 239DEG 10KT 3503 9654

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 10:57 PM CDTSevere Thunderstorm WarningOUNHarper48 min
Jul 5, 11:22 PM CDTSpecial Weather StatementOUNHarper38 min
Jul 5, 11:42 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward63 min
Jul 5, 11:59 PM CDTSpecial Weather StatementOUNAlfalfa, Woods31 min
Jul 6, 12:07 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant, Woods, Woodward38 min
Jul 6, 12:43 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major, Woods47 min
Jul 6, 12:49 AM CDTSpecial Weather StatementOUNWoodward26 min
Jul 6, 12:56 AM CDTSpecial Weather StatementOUNBeckham, Roger Mills34 min
Jul 6, 12:59 AM CDTSpecial Weather StatementOUNGarfield, Grant31 min
Jul 6, 1:16 AM CDTSpecial Weather StatementOUNBeckham, Dewey44 min
Jul 6, 1:32 AM CDTSpecial Weather StatementOUNMajor28 min
Jul 6, 1:38 AM CDTSpecial Weather StatementOUNGarfield, Kay37 min
Jul 6, 1:54 AM CDTSpecial Weather StatementOUNHarmon51 min
Jul 6, 1:55 AM CDTSpecial Weather StatementOUNHarmon35 min
Jul 6, 1:57 AM CDTSpecial Weather StatementOUNBeckham, Blaine, Custer, Dewey, Greer, Washita48 min
Jul 6, 2:42 AM CDTSpecial Weather StatementOUNBlaine, Kiowa, Washita48 min
Jul 6, 3:22 AM CDTSpecial Weather StatementOUNComanche, Tillman38 min
Jul 6, 12:41 PM CDTSpecial Weather StatementOUNJohnston34 min
Jul 6, 1:10 PM CDTSpecial Weather StatementOUNPontotoc35 min
Jul 6, 1:43 PM CDTSpecial Weather StatementOUNJefferson32 min
Jul 6, 1:48 PM CDTSpecial Weather StatementOUNPontotoc27 min
Jul 6, 1:52 PM CDTSpecial Weather StatementOUNGarvin38 min
Jul 6, 1:56 PM CDTSevere Thunderstorm WarningOUNGarvin22 min
Jul 6, 2:08 PM CDTSpecial Weather StatementOUNLove37 min
Jul 6, 2:10 PM CDTSpecial Weather StatementOUNSeminole35 min
Jul 6, 2:25 PM CDTSpecial Weather StatementOUNMarshall35 min
Jul 6, 2:27 PM CDTSpecial Weather StatementOUNMurray33 min
Jul 6, 2:40 PM CDTSpecial Weather StatementOUNCarter35 min
Jul 6, 2:48 PM CDTSpecial Weather StatementOUNCoal, Hughes27 min
Jul 6, 3:12 PM CDTSpecial Weather StatementOUNJohnston48 min
Jul 6, 3:29 PM CDTSpecial Weather StatementOUNAtoka, Bryan31 min
Jul 6, 3:33 PM CDTAreal Flood AdvisoryOUNCarter, Johnston, Love, Marshall3 hr
Jul 6, 3:53 PM CDTAreal Flood AdvisoryOUNAtoka, Bryan3 hr
Jul 6, 4:09 PM CDTSpecial Weather StatementOUNAtoka, Bryan51 min
Jul 6, 4:19 PM CDTFlash Flood WarningOUNAtoka3 hr
Jul 6, 5:01 PM CDTSpecial Weather StatementOUNBryan29 min
Jul 6, 6:14 PM CDTSpecial Weather StatementOUNKay31 min
Jul 6, 6:41 PM CDTAreal Flood AdvisoryOUNKay3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.